



The Ajmera Transplant Centre Second Annual Education and Research Conference

May 25th, 2023: Virtual | May 26th, 2023: Victoria University @ University of Toronto

PROGRAM AGENDA

Thursday, May 25, 2023 | Virtual: Zoom Meeting

	Opening	65 minutes total
08:00	Welcome Remarks - Dr. Cynthia Tsien	5 minutes
08:05	KEYNOTE: Management of the Post-Solid Organ Transplant Patient with Fever - Dr. Asma Syed	60 minutes (45 min + 15 min Q & A)
	Synopsis: This presentation will provide an overview of the common causes of fevers in the Solid Organ Transplant population and a general understanding of diagnosis and management strategies.	
	 At the end of the session participants will be able to: 1. Distinguish the common causes of fever in the Solid Organ Transplant recipient 2. Formulate a diagnostic plan and propose management in uncomplicated cases 3. Recognize the threshold of referral to a specialist in a complicated case 	
	Transplant Infectious Disease	40 minutes total
09:05	Vaccinations Pre- and Post-Solid Organ Transplant - Dr. Coleman Rotstein	20 minutes
	Synopsis: In the general population both live attenuated and inactivated vaccines are permissible pre-SOT. However, post-transplant only inactivated vaccines are permissible, and it is preferred to vaccinate post-SOT greater than 2 months after the transplant when immunosuppression has been substantially reduced. At the end of the session participants will be able to:	
	 Provide an overview of the common vaccine preventable infections in solid organ transplant (SOT) recipients Review general principles of vaccination pre-transplant versus post- transplant (including contraindications and precautions) Review current recommendations for vaccinating immunocompromised hosts 	
09:25	Respiratory Viruses, Including COVID-19 - Dr. Javier Solera	20 minutes
	Synopsis: This 20-minute presentation will focus on the impact of respiratory viruses on solid organ transplant recipients, including the epidemiology, clinical presentation, diagnosis, and management of viral infections such as influenza,	

respiratory syncytial virus (RSV), and SARS-CoV-2. The presentation will also

highlight the importance of preventive measures, such as vaccination and infection control practices, in reducing the morbidity and mortality associated with respiratory viral infections in this vulnerable population.

At the end of the session participants will be able to:

- 1. To understand the most common respiratory viruses that affect solid organ transplant recipients, including their clinical presentation and diagnosis
- 2. To review the impact of respiratory viral infections on the short- and longterm outcomes of solid organ transplant recipients
- 3. To explore the risk factors for respiratory viral infections in solid organ transplant recipients, including the use of immunosuppressive medications
- 4. To discuss the available treatment options for respiratory viral infections in solid organ transplant recipients
- 5. To review the current recommendations for preventing respiratory viral infections in solid organ transplant recipients

09:45	Morning Break	15 minutes
	Liver	50 minutes total
10:00	Indications for Liver Transplantation, Including ALD – Dr. Cynthia Tsien	20 minutes
10:20	PANEL DISCUSSION: Management of Abnormal Liver Enzymes in the Post-Liver Transplant Patient (acute care and ambulatory setting) - <i>Dr. Nazia Selzner, Dr.</i> <i>Julie Tan, Dr. Trevor Reichman, and Dr. Chaya Shwaartz</i>	30 minutes

Synopsis: This presentation will provide an overview of elevated liver enzymes in liver transplant recipients, differential diagnosis, and clinical implications

At the end of the session participants will be able to:

- 1. List the most common cause of elevated liver enzymes post-liver transplantation
- 2. Describe the stepwise approach to the diagnosis of elevated liver enzymes
- 3. Discuss the implications for management

	Pancreas	20 minutes total
10:50	Updates on Beta-Cell Replacement Therapy for Type 1 Diabetics – Dr. Trevor Reichman	20 minutes
	Synopsis: The presentation will provide an overview of beta cell replacement therapy for patients with Type 1 diabetes mellitus.	
	At the end of this session, participants will be able to:	
	1. Understand the role transplant plays in the management of patients with type 1 DM	

2. Understand the different options for beta cell replacement therapy

	Kidney	60 minutes total
11:10	CASE DISCUSSION: Care of the Stable Post-Kidney Transplant Patient - <i>Dr. Ana</i> Konvalinka	20 minutes
	Synopsis: This presentation will provide a brief overview of the monitoring and care of the kidney transplant recipient post-transplant. At the end of the session participants will be able to:	
	 Briefly describe the monitoring of a stable patient post-kidney transplant Illustrate a case of common infectious complications post-kidney transplant 	
	3. Describe the most common cancers post-kidney transplant and cancer screening practices	
	<i>4. Describe monitoring for bone disease post-kidney transplant</i>	
11:30	Care of the Kidney Transplant Patient in the Emergency Room - Dr. Jeffrey Schiff	20 minutes
	Synopsis: Renal transplant recipients frequently are seen in the Emergency Department by physicians who are not transplant experts. This presentation will highlight some key points to consider when assessing these patients.	
	 At the end of the session participants will be able to: 1. List common questions that should be asked of the renal transplant patient in the Emergency Department 2. Understand the impact of transplant status on diagnostic and therapeutic approaches to these patients 3. Recognize when the involvement of a transplant centre is required and/or transfer of the patient should be considered 	
11:50	Advances in the Assessment of the Living Kidney Donor - Dr. Sunita Singh	20 minutes
	Synopsis: This presentation will provide an overview of the assessment of the living kidney donor candidate.	
	 At the end of the session participants will be able to: 1. To review the evaluation process of the living kidney donor candidate 2. To discuss eligibility criteria of living kidney donors and changes over time 3. To describe transplant options for incompatible donor/recipient pairs 	
12:10	Lunch Break	30 minutes
	Heart	60 minutes total
12:40	Cardiogenic Shock and Referral Pathways – Dr. Darshan Brahmbhatt	20 minutes

Synopsis:

This presentation will provide an overview of identifying patients with cardiogenic shock and facilitating early escalation of their management.

At the end of the session participants will be able to:

- 1. Identify patients along the clinical spectrum of cardiogenic shock
- 2. Describe prognostic indicators that can highlight patients at risk of a poor outcome.

	3. Access referral pathways for escalation in management to reduce morbidity and mortality in this patient group	
13:00	Common ER Presentations of a Heart Transplant Recipient - Dr. Juan Duero	20 minutes
	Synopsis: This presentation will provide an overview of common problems heart transplant recipients report in the ER and how to approach them	
	 At the end of the session participants will be able to: 1. List the most common reasons heart transplant recipients go to the ER 2. Outline an approach to common problems heart transplant recipients report in the ER 	
13:20	CASE DISCUSSION: A Heart Transplant Recipient is Having an Elective/ Emergency Procedure at My Hospital. What Should I Know? – <i>Dr. Michael McDonald</i>	20 minutes
	Synopsis: This presentation will provide an overview of management principles for patients with a history of heart transplantation who present with acute medical or surgical issues	
	At the end of this session, participants will be able to: 1. Recognize common and less common medical emergencies in patients who have received a heart transplant	

2. Articulate the guiding principles of management for heart transplant patients presenting with medical and surgical emergencies

13:40	Afternoon Break	15 minutes
	Lung	60 minutes total
13:55	Who is a Candidate for Lung Transplantation in 2023? - Dr. Adriana Valverde	20 minutes
	Synopsis: This presentation will provide an overview of the current indications and contraindications of lung transplants in 2023.	
	At the end of the session participants will be able to:	
	1. Understanding the criteria used to evaluate patients for lung transplantation in 2023	
	 Recognizing the importance of a patient's overall health status, compliance with medical treatment, and life expectancy in the decision to undergo lung transplantation 	
	3. Identifying medical conditions that may make a patient ineligible for lung transplantation	
14:15	Acute Respiratory Syndromes Post-Lung Transplant - Dr. Matthew Binnie	20 minutes
	Synopsis: In this presentation, I will discuss the Clinical Assessment of Lung Transplant Patients presenting with Acute Respiratory Syndromes.	

At the end of the session participants will be able to:

- 1. Appreciate the differential diagnosis for a lung transplant patient presenting with respiratory symptoms and pulmonary infiltrates
- 2. Understand the clinical features and diagnosis of acute cellular rejection
- **3.** Acquire an approach to the initial management of lung transplant patients with acute respiratory syndromes

14:35Chronic Complications of Lung Transplantation – Dr. Cecilia Chaparro20 minutes

Synopsys: This presentation will provide a brief review of the long-term complications associated to Lung Transplant, causes and management.

At the end of the session participants will be able to:

- 1. Identify the most common long-term complications after Lung Transplant
- 2. Know about cause and management of these complications
- 3. Know the impact on outcome post-transplant

14:55 Closing Remarks